CSN Login
Members Online: 17

Anyone had these post-chemo/radiation symptoms?

gayj
Posts: 40
Joined: Jun 2001

Sorry, I haven't participated in this chat group in several months. Life got very busy with daily radiation while continuing to work. I finished 6 weeks of radiation about 7 weeks ago (just before Thanksgiving); prior to that I went through a lumpectomy and 4 rounds of chemo. My treatment was complicated by the fact that I developed an infection in my breast, which had to be drained several times during chemo. But I made it through radiation with no recurrence of the abscess. But since the last week of radiation I've been feeling much worse than I expected. It seems like every 2 or 3 days I get these flu-like symptoms that last for a day or 2 - alternating chills (the kind that last for hours and make your teeth chatter even when you're in a warm room and under several comforters!)and hot flashes, aches and pains, headache, fatigue, but no fever. Also the pain and inflammation (where I had the abcess) in my breast have been acting up again. My doctors have done a bunch of tests, including the TSH and T4 for thyroid, and nothing shows up abnormal except for my WBC, which hovers around 2400-2600 (and I'm told that's not remarkable for someone at my stage of recovery). So I've been wondering if anyone else who has undergone similar treatment has experienced something similar to this? And did you find what was causing these symptoms? And did you find any treatment for it that gave you any relief? Maybe I'm just going to have to wait and let time heal all the damage that's been done to my body, but I'd like to know if there's something I can do to help Nature do her job, other than eat well, rest and reduce stress. Thanks for any info you can share and I pray for a healthier, wiser, more fun and loving 2002 for all of us! - Gay

debw
Posts: 109
Joined: Dec 2000

After my radiation, I did get the chills frequently. Even now, 14 months later, I will get the chills from time to time with fatigue. I take some ibuprofen and go to bed early with a hot water bottle. Good luck on your recovery. Debw

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network